Journals / Türk Onkoloji Dergisi / 2026 / Cilt: 21 Sayı: 3

Toxic epidermal necrolysis after cranial radiotherapy and anticonvulsant treatment: a case report

Kraniyal radyoterapi ve antikonvülsan tedavi sonrası gelişen toksik epidermal nekroliz: Olgu sunumu

Pages
156–160
Publication Date
2006-04-01
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

We report a case of TEN whit occured in a patient with metastatic non-small cell lung carcinona before whole-brain radiation therapy (WBRT) and then received phenytoin (300 mg day-1).

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Toxic epidermal necrolysis (TEN) is rare, but, it has been known life treating reaction.
📊
Key Findings & Data:It's a mucocutaneous reaction resulting from hypersensitivity to a variety of agents including most anticonvulsants.
💡
Conclusion & Impact:We report a case of TEN whit occured in a patient with metastatic non-small cell lung carcinona before whole-brain radiation therapy (WBRT) and then received phenytoin (300 mg day-1).
🔬Design:Makale
📍Scope:Comprehensive Sample
⚙️Variables:Antikonvülsanlar/yan etki · toksik epidermal nekroliz/sınıflama/etyoloji · Middle Aged

Abstract

Toxic epidermal necrolysis (TEN) is rare, but, it has been known life treating reaction. It's a mucocutaneous reaction resulting from hypersensitivity to a variety of agents including most anticonvulsants. We report a case of TEN whit occured in a patient with metastatic non-small cell lung carcinona before whole-brain radiation therapy (WBRT) and then received phenytoin (300 mg day-1).

Özet

Toksik epidermal nekroliz (TEN), nadir görünen fakat yaşamı tehdit eden bir reaksiyondur. Pek çok ajan tarafından başlatılabilen bir hirpersensitive reaksiyonu olduğu düşünülmektedir. Bu yazıda, metastatik küçük hücreli dışı akciğer kanseri tanısı ile tüm beyin radyoterapisi (TBRT) uygulandıktan sonra Epdantoin (300 mg/gün) başlanan ve 5. günde TEN gelişen bir olgu sunuldu.

🔖

Cite This Article

Alas, R. C., Çaloğlu, M., Çaloğlu, V. Y., Saynak, M., Karagöl, H., Koçak, Z., Uzal, C. (2006). Toxic epidermal necrolysis after cranial radiotherapy and anticonvulsant treatment: a case report. Türk Onkoloji Dergisi, Cilt: 21 Sayı: 3, 156–160. https://ajindex.com/articles/1437215

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (21)

  1. Lyell A. Toxic epidural necrolysis: eruption resembling scalding of the skin. Br J Dermatol 1956;68:355- 61.
  2. Roujeau JC. Stevens-Johnson syndrome and toxic epidermal necrolysis are severity variants of the same disease which differs from erythema multiforme. J Dermatol 1997;24(11):726-9.
  3. Gibson CJ, Poduri KR. Heterotopic ossification as a complication of toxic epidermal necrolysis. Arch Phys Med Rehabil 1997;78(7):774-6.
  4. Bastuji-Garin S, Rzany B, Stern RS, Shear NH, Naldi L, Roujeau JC. Clinical classification of cases of toxic epidermal necrolysis, Stevens-Johnson syndrome, and erythema multiforme. Arch Dermatol 1993;129(1):92-6.
  5. Rzany B, Correia O, Kelly JP, Naldi L, Auquier A, Stern R. Risk of Stevens-Johnson syndrome and toxic epidermal necrolysis during first weeks of antiepileptic therapy: a case-control study. Study Group of the International Case Control Study on Severe Cutaneous Adverse Reactions. Lancet 1999;353(9171):2190-4.
  6. Bastuji-Garin S, Rzany B, Stern RS, Shear NH, Naldi L, Roujeau JC. Clinical classification of cases of toxic epidermal necrolysis, Stevens-Johnson syndrome, and erythema multiforme. Arch Dermatol 1993;129(1):92-6.
  7. Duval X, Chosidow O, Semah F, Lipsker D, Frances C, Herson S. Lamotrigine versus carbamazepine in epilepsy. Lancet 1995;345(8960):1301-2.
  8. Chaffin JJ, Davis SM. Suspected lamotrigine-induced toxic epidermal necrolysis. Ann Pharmacother 1997;31(6):720-3.
  9. Wadelius M, Karlsson T, Wadelius C, Rane A. Lamotrigine and toxic epidermal necrolysis. Lancet 1996;348(9033):1041.
  10. Huff JC, Weston WL, Tonnesen MG. Erythema multiforme: a critical review of characteristics, diagnostic criteria, and causes. J Am Acad Dermatol 1983;8(6):763-75.
  11. Rowe JE, Pina J, Sau P, Samlaska C, James W. Toxic epidermal necrolysis associated with diphenylhydantoin and cranial irradiation. Int J Dermatol 1991;30(10):747-9.
  12. Redondo P, Vicente J, Espana A, Subira ML, De Felipe I, Quintanilla E. Photo-induced toxic epidermal necrolysis caused by clobazam. Br J Dermatol 1996;135(6):999-1002.
  13. Maiche A, Teerenhovi L. Stevens-Johnson syndrome in patients receiving radiation therapy. Lancet 1985;2(8445):45.
  14. Stitt VJ Jr. Stevens-Johnson syndrome: a review of the literature. J Natl Med Assoc 1988;80(1):104, 106-8.
  15. Trent JT, Bowes LE, Romanelli P, Kerdel FA. Toxic epidermal necrolysis of the scalp following anticon- vulsant use and cranial irradiation. J Cutan Med Surg 2001;5(6):475-8.
  16. Cohen N, Strauss G, Lew R, Silver D, Recht L. Should prophylactic anticonvulsants be administered to patients with newly-diagnosed cerebral metastases? A retrospective analysis. J Clin Oncol 1988;6(10):1621-4.
  17. Byrne TN, Cascino TL, Posner JB. Brain metastasis from melanoma. J Neurooncol 1983;1(4):313-7.
  18. Glantz MJ, Cole BF, Friedberg MH, Lathi E, Choy H, Furie K, et al. A randomized, blinded, placebo-controlled trial of divalproex sodium prophylaxis in adults with newly diagnosed brain tumors. Neurology 1996;46(4):985-91.
  19. Foy PM, Chadwick DW, Rajgopalan N, Johnson AL, Shaw MD. Do prophylactic anticonvulsant drugs alter the pattern of seizures after craniotomy? J Neurol Neurosurg Psychiatry 1992;55(9):753-7.
  20. Glantz MJ, Cole BF, Forsyth PA, Recht LD, Wen PY, Chamberlain MC, et al. Practice parameter: anticonvulsant prophylaxis in patients with newly diagnosed brain tumors. Report of the Quality Standards Subcommittee of the American Academy of Neurology. Neurology 2000;54(10):1886-93.
  21. Laguna C, Martin B, Torrijos A, Garcia-Melgares ML, Febrer I. Stevens-Johnson syndrome and toxic epidermal necrolysis. [Article in Spanish] Actas Dermosifiliogr 2006;97(3):177-85. [Abstract]